Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 47, NWS Lincoln, IL

May 11, 2001McLean County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 11, 2001, 12:27 AM CDT for McLean County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 11, 2001, 12:27 AM CDT (05:27 UTC)
Expired
May 11, 2001, 1:15 AM CDT
In force
48 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McLean County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 110529
SVRSPI
ILC113-110615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1227 AM CDT FRI MAY 11 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCLEAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 115 AM CDT

* AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORMAL...OR ABOUT 5 MILES WEST OF
  BLOOMINGTON...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOWNS
  COOKSVILLE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4041 8912 4068 8883 4046 8855 4034 8872

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:14 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 10, 9:14 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
912 PM CDT WED MAY 9 2001

UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH ACROSS NORTHWEST CWA.
THUNDERSTORMS ACROSS IOWA MOVING EAST-SOUTHEAST 30-40 MPH. LATEST
0153 KDVN RADAR INDICATING STRONG LINE OF SEVERE THUNDERSTORMS
ALONG THE ILLINOIS...IOWA BORDER.  EXPECT FURTHER UPDATE TO ZONES
AS THUNDERSTORMS MOVE SOUTHEAST INTO CWA. LATEST 0145Z IR-
DEMONSTRATING LINEAR CONVECTIVE ACTIVITY SOUTHERN WISCONSIN
SOUTHEAST INTO NORTHERN KANSAS. OTHERWISE NO OTHER CHANGES AT
THIS TIME.

EH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:45 PM CDTSevere Thunderstorm WarningILXKnox60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.